This Neurology & Neurosurgery forum is for questions and information regarding Rheumatoid Arthritis Neurology & Neurosurgery conditions and symptoms. All questions will receive a personal answer from a medical expert.
Hi, there. Thanks for taking the time to read this. I'm desperate for some guidance.
I'm a 40 year old male with what appears to be some sort of acetylcholine dysregulation. I first contracted symptoms 15 years ago which were both constant tachycardia, very severe depression, nonstop panic and a 'revved' feeling which I assumed was adrenaline.
Long story short no psychotropic medications resolved the tachycardia nor any of the mental symptoms. I tried everything until I discovered phosphatidylserine complex (including ethanolamine and choline) addressed nearly all the symptoms: slowed my heart down reasonably, gave me clarity and I was able to go back to work.
Fast forward 10 years later or about 3 weeks ago I came down with a chest infection and took a Z-pac. The third night of use I was overcome by a panic attack and all of my old symptoms returned. The phosphatidyl serine complex no longer slowed down my heart and my panic returned. However, if I do not take it at all during the day things are worse. It just seems like my ACh is completely unregulated right now. Just a guess.
Sorry for the long winded post, but: any idea what could be happening? Autoimmune reaction? Why the weird reaction to a med that worked for > 10 years. I have had severe digestive problems over the years as well as a sensitive immune system. I wish I just had straightforward depression or anxiety.
I do appreciate your anxiety and stress and your worries regarding the symptoms not subsiding now. Phosphatidylserine complex dampens the effect of ACTH and cortisol hormones which are the flight and fight hormones. These hormones increase the heart rate, cause palpitations and a sense of anxiety, panic, restlessness etc.
Usually either ACTH or cortisol levels are high due to disorders of the pituitary or adrenal gland. This is because in the body ACHT and cortisol levels are inversely related, when one rises, the other falls. In some cases there may be a rise in both hormones. However, even if one rises, the symptoms you are feeling start. Since phosphatidylserine complex dampens the effect of ACTH and cortisol both, it took care of all your symptoms. Also, phosphatidylserine complex is known to improve the cognitive function and this may have given additional help. When you had infection and took antibiotics, the body faced an additional stressful condition. This probably caused further problems with the ACTH and cortisol level.
An increased ACTH can be due to Cushing's disease, Addison's disease, or ectopic ACTH-producing tumors. A cortisol challenge test is done to find out the exact cause. In Addison’s disease and in low pituitary function the cortisol is low. In Cushing’s disease, ectopic ACTH secreting tumors and in pituitary tumors the cortisol is high. You need tests to rule these out.
Please discuss with your doctor. I sincerely hope you will find this information useful in your journey towards better health.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.